MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MP5314-C
Medical Device Problem Codes Connection Problem (2900); Separation Problem (4043)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxplus pressure rated extension set had separation.The following information was provided by the initial reporter: a routine iv insertion was completed on this patient at 2125 using the 'bd maxplus pressure rated extension set with removable clear needleless connector' to connect to the int.I paid extra attention to tightening the connector to the int because the rad tech was at bedside waiting to take the patient for a ct scan with contrast.It is common for these extension sets to come loose during contrast administration in ct scan.(b)(6) called me after performing her test injection for the ct scan with the auto injector because the patient was bleeding significantly from his iv.I found the screwing portion of this extension set completely loose and the extension set was out of the int hub allowing the patient to free bleed.I reapplied the extension set and screwed it as tightly as possible, cleaned up the patient, and reapplied a secure dressing.When returning to my department i received another call from radiology that the int is leaking again with the autoinjector test flush.I changed this extension set out with a new one and we were able to continue with patient care.Additional information received from the customer: describe any patient harm, injury, complication, or negative outcome that occurred as a result of the event.The patient was bleeding from the open int.The patient had a prolonged time laying flat on the ct table which was painful and caused shortness of breath.There was a delay in the patient receiving a timely ct scan and cause further delays to other patients requiring ct scans.Please confirm the number of occurrences.Our radiology department staff report the extension sets coming loose from the int during exams multiple times a month.Most are not entering incident reports.Most recent reports (b)(4) on (b)(6) 2025 at 1233pm and (b)(4) on (b)(6) 2025 at 2135pm.What was the medication type and duration of the infusion? normal saline flush and iohexol (omnipaque 350) 350mg iodine/ml contrast injection 100ml.How long has this product been used in your facility? since 7/01/2023.
 
Additional Manufacturer Narrative
B.3.The date of event is unknown; bd awareness date used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
No product or photo was returned by the customer.The customer complaint of separation other component - leak could not be verified due to the product not being returned for failure investigation.A device history record review for material# mp5314-c and lot# 25055270 was performed.The search showed that a total of (b)(4)units in 1 lot number was built on 13may2025.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.
 
Additional Manufacturer Narrative
Annex a code updated to connection issue.

Brand Name
BD MAXPLUS PRESSURE RATED EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23312042
Report Number9616066-2025-03112
Device Sequence Number12216037
Product Code FPA
UDI-Device Identifier10885403236723
UDI-Public(01)10885403236723(17)280512(10)25055270
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K083472
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMP5314-C
Device Lot Number25055270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer11/07/2025
01/12/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/12/2025
01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown